MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that following an intraocular lens (iol) implant procedure, the lens was explanted in a secondary procedure after 6 week of initial implantation.The lens was replaced with non company subluxed lens.Additional information was received stating there was no patient harm during the surgery.
 
Additional Manufacturer Narrative
Investigation including root cause analysis will be completed.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution and blood are dried on the lens.A small crack is observed on the edge of the optic.All product and batch history records are quality reviewed prior to product release.There are no other complaints in this lot.The file indicates the use of a qualified cartridge and handpiece.The file indicates the use of a non-qualified viscoelastic.Lens damage was observed.The product investigation could not identify a root cause for the reported event.Information was received stating the reason for explant was a subluxed lens.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating there was no patient harm during the surgery and physician reason for explant was dislocated lens.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15876677
Report Number1119421-2022-02512
Device Sequence Number5398407
Product Code POE
UDI-Device Identifier00380652424554
UDI-Public00380652424554
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDAT015
Device Lot Number15368879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS; MONARCH II INJECTOR; MONARCH III CARTRIDGE C
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale